Alert archive / Nebraska / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 159, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 2, 2004, 7:46 PM MDT for Keith County, Lincoln County, Nebraska. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 2, 2004, 7:46 PM MDT (01:46 UTC)
- Expired
- Jul 2, 2004, 8:45 PM MDT
- In force
- 59 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
Counties Keith County, NE, Lincoln County, NE
The radar
The North Platte radar (KLNX), 94 km from the middle of the area, began a volume at 01:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 1.8 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1265 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 1400 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 030146 SVRLBF NEC101-111-030245- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 846 PM CDT FRI JUL 2 2004 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LINCOLN COUNTY IN SOUTHWEST NEBRASKA KEITH COUNTY IN SOUTHWEST NEBRASKA * UNTIL 945 PM CDT(845 PM MDT) * AT 843 PM CDT(743 PM MDT)...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 15 MILES NORTH OF SUTHERLAND TO 10 MILES WEST OF PAXTON...AND MOVING EAST AT 35 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... PAXTON AROUND 800 PM MDT SARBEN AROUND 805 PM MDT SUTHERLAND AROUND 920 PM CDT HERSHEY AROUND 930 PM CDT THIS STORM HAS A HISTORY OF PRODUCING LARGE DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS LAT...LON 4138 10124 4104 10173 4104 10108 4137 10054 $$ SPRINGER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 1:55 PM MDT, 5 hours 51 minutes earlier.
Area forecast discussion, Jul 2, 1:55 PM MDT, 5 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 255 PM CDT FRI JUL 2 2004 ...FORECAST CHALLENGES ARE PRECIP CHANCES TONIGHT THROUGH TUESDAY... .DISCUSSION... NEAR TERM (TONIGHT THROUGH MONDAY)...MAIN FCSTING DILEMMA IS TONIGHT AND WHEN TO END PRECIP IN THE EAST AND BRING IT INTO THE WEST. H7 QG FTONTO FIELD GRADIENT AND H7 OMEGA FIELD (PER ETA) CORRELATED FAIRLY WELL WITH THE WRAP AROUND PRECIP FIELD THIS AM. THE HI RES ETA...AS WELL AS THE RUC MOVE THIS FORCING EAST OF THE AREA THIS EVENING. WILL NEED TO MONITOR THIS NEAR ISSUANCE FOR INCLUSION OF POPS IN THE NERN ZONES. OTHER PRECIP FOCUS IS ACROSS THE WRN ZONES OVERNIGHT. LAPSE RATES REMAIN FAIRLY STRONG OVER THE CLOUD FREE AREAS IN THE WRN FA AND POINTS WEST. SHEAR NOT OVERLY IMPRESSIVE...SO SVR THREAT WILL BE MINIMAL...AND STORMS SHOULD LACK STAYING POWER INTO THE OVERNIGHT HOURS AS THE LL JET REMAINS FAIRLY WEAK (WITH A FOCUS OVER THE NWRN ZONES). WILL FAVOR ENDING POPS LATE EVENING IN THE NWRN ZONES. AS FOR COVERAGE...20 POP SHOULD DO. FORECAST FOCUS SHIFTS TO THE PROGRESSIVE PATTERN ACROSS THE NRN PLAINS AND THE SUCCESSION OF SHORT WAVE TROFS THIS WEEKEND. FIRST GLANCE LOOKS FAIRLY WET...PARTICULARLY INTO THE LATTER HALF OF THE WEEKEND. WEAK WAVE ARRIVES SATURDAY AFTERNOON ACROSS THE NORTH. EXPECT CONVECTION TO FIRE ALONG A WEAK LOW LEVEL CONVERGENCE ZONE ORIENTED FROM ERN SD INTO MY NWRN FA...THEN SOUTH ACROSS THE ERN PANHANDLE. LATE DURING THE AFTN...CAP STRENGTH MAY BE A LITTLE TOO STRONG FURTHER SOUTH SOUTH ALONG THE BOUNDARY...THIS WILL WEAKEN SOMEWHAT BY EVENING. BEST CHANCES WILL BE ACROSS THE NRN FA INITIALLY...SHIFTING TO THE SE OVERNIGHT (PER WNWRLY FLOW ALOFT). BETTER PRECIP CHANCES ARRIVE ON SUNDAY AND MONDAY...ESPECIALLY ACROSS THE NORTH AS A STRONG WAVE ARRIVES SUNDAY NIGHT WITH A STRONG ASSOCIATED COLD FROPA...FOLLOWED BY A CLOSED SYSTEM MONDAY NIGHT. STILL SOME UNCERTAINTY ON MONDAY NIGHT AS TO THE STRENGTH (CLOSED SYSTEM GFS...OPEN SYSTEM ETA)...HOWEVER BEST FORCING STILL APPEARS ACROSS THE NRN HALF OF THE FA...SO WILL PLACE HIGHEST POPS THERE. LONG TERM (TUESDAY THROUGH FRIDAY)...MODELS THIS AM POINTING TO A DEVELOPING RIDGE OVER THE WRN CONUS EARLY NEXT WEEK WITH DRYING AND WARMING CONDS. HAVE DROPPED TEMPS DOWN ON TUESDAY BEHIND THE EXITING TROF (WITH H85 TEMPS ADVERTISED IN THE LOWER MID TO UPPER TEENS). GENERAL WARMING TREND LOOKS ON TRACK INTO THE MIDDLE AND LATTER HALF OF NEXT WEEK. WILL NEED TO MONITOR THIS HOWEVER...AS THE RIDGE (OPER GFS) THIS MORNING WAS THE MOST AMPLIFIED OF ALL THE ENSEMBLE MEMBERS. NEXT SYSTEM ARRIVES LATE NEXT WEEK AS A CLOSED SYSTEM TRAVERSES CANADA. WITH THE BEST FORCING NORTH AND WEST...HAVE ALIGNED POPS IN THESE AREAS AND KEPT THE SRN AND SERN ZONES DRY. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && CLB
Hazardous weather outlook, Jul 2, 2:13 PM MDT, 5 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 313 PM CDT FRI JUL 2 2004 NEZ004>010-022>029-035>038-056>059-069>071-094-030213- ARTHUR-BLAINE-BOYD-BROWN-CHASE-CUSTER-DEUEL-EASTERN CHERRY-FRONTIER- GARDEN-GARFIELD-GRANT-HAYES-HOLT-HOOKER-KEITH-KEYA PAHA-LINCOLN- LOGAN-LOUP-MCPHERSON-PERKINS-ROCK-SHERIDAN-THOMAS-WESTERN CHERRY- WHEELER- INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT... BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS... GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN... NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER... SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE 313 PM CDT FRI JUL 2 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THIS EVENING...MAINLY NEAR AND EAST OF HIGHWAY 183. ISOLATED THUNDERSTORMS ARE ALSO POSSIBLE TONIGHT...WEST OF A MERRIMAN TO OGALLALA LINE. ALL THUNDERSTORMS TONIGHT ARE EXPECTED TO REMAIN WELL BELOW SEVERE LIMITS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ON SATURDAY A FEW SEVERE STORMS COULD DEVELOP OVER THE PANHANDLE BY LATE AFTERNOON MOVING EAST SOUTHEAST THROUGH EARLY EVENING...MAINLY WEST OF HIGHWAY 83. THE MAIN THREAT WILL BE LARGE HAIL AND WIND DAMAGE. ON SUNDAY A SIMILAR SITUATION WILL OCCUR AS ON SATURDAY. A FEW SEVERE STORMS COULD DEVELOP WEST OF HIGHWAY 83. LARGE HAIL AND WIND DAMAGE WILL BE THE PRIMARY THREAT. MONDAY THROUGH THURSDAY...NO SEVERE WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED SATURDAY AND SUNDAY AFTERNOON. MASEK
In the hours before
Local storm report, Jul 2, 6:52 PM MDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
752 PM CDT FRI JUL 02 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0735 PM HAIL 3 NNE LAMAR 40.61N 101.96W
07/02/2004 0.88 INCH CHASE NE PUBLIC
PEA AND OCCASIONAL NICKLE SIZE HAIL WITH HEAVY RAIN WAS
OBSERVED 3 MILES NORTH OF LAMAR.
&&
JSLocal storm report, Jul 2, 7:17 PM MDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
817 PM CDT FRI JUL 02 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0800 PM HAIL 5 WSW GRANT 40.82N 101.81W
07/02/2004 0.88 INCH PERKINS NE PUBLIC
NICKLE SIZE HAIL WAS OBSERVED 5 MILES SOUTHWEST OF GRANT.
&&
JSLocal storm report, Jul 2, 7:29 PM MDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
829 PM CDT FRI JUL 02 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0825 PM HAIL 1 W KINGSLEY DAM 41.21N 101.68W
07/02/2004 1.50 INCH KEITH NE NWS EMPLOYEE
NATIONAL WEATHER SERVICE EMPLOYEE OBSERVED QUARTER IN TO
INCH AND A HALF SIZE HAIL NEAR KINGSLEY DAM.
&&
JSThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 6:23 PM MDT | Severe Thunderstorm Warning | LBF | Chase | 67 min |
| Jul 2, 6:52 PM MDT | Severe Thunderstorm Warning | LBF | Keith | 53 min |
| Jul 2, 6:54 PM MDT | Severe Thunderstorm Warning | LBF | Perkins | 66 min |
| Jul 2, 8:45 PM MDT | Severe Thunderstorm Warning | LBF | Lincoln | 60 min |
| Jul 3, 3:26 PM MDT | Severe Thunderstorm Warning | LBF | Garden | 64 min |
| Jul 3, 3:54 PM MDT | Severe Thunderstorm Warning | LBF | Keith | 66 min |
| Jul 3, 4:36 PM MDT | Severe Thunderstorm Warning | LBF | Cherry, Grant, Hooker | 24 min |
| Jul 3, 4:42 PM MDT | Tornado Warning | LBF | Keith | 33 min |
| Jul 3, 5:00 PM MDT | Severe Thunderstorm Warning | LBF | Lincoln, Perkins | 60 min |
| Jul 3, 5:05 PM MDT | Severe Thunderstorm Warning | LBF | Cherry, Grant, Hooker | 55 min |
| Jul 3, 5:45 PM MDT | Severe Thunderstorm Warning | LBF | Chase, Hayes | 60 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.